MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information and/or completion of the investigation.
 
Event or Problem Description
An international customer reported that during an endovascular aneurysm repair (evar) via femoral approach, an unspecified stent graft was placed in the patient.Then a non-cook stent was placed in the iliac artery to reinforce the leg of the stent graft.Post-dilation of the non-cook stent was conducted first with an advance 35 lp low profile balloon catheter, which was used without any problem.Then, the physician dilated the lesion further with a larger-diameter balloon.The advance 35 lp low profile balloon catheter was advanced to the target site and inflation was attempted.However, the balloon would not inflate well and ruptured at nominal pressure.It was replaced with another unspecified balloon and the procedure was completed successfully.There were no adverse effects to the patient.Further information has been requested.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), specifications, quality control, was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one nonconforming event that could contribute to this failure mode.There were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6908296
Report Number1820334-2017-03468
Device Sequence Number10937580
Product Code DQY
UDI-Device Identifier10827002523668
UDI-Public(01)10827002523668(17)180116(10)5584715
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-9-4.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1